Alert archive / Florida / Flash Flood Warnings in 2015

Flash Flood Warning 4, NWS Tallahassee, FL

April 12, 2015Jackson County, Florida

NWS Tallahassee, FL issued this flash flood warning at Apr 12, 2015, 9:04 PM CDT for Jackson County, Florida. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2015, 9:04 PM CDT (02:04 UTC)
Expired
Apr 13, 2015, 4:00 AM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Jackson County, FL

What was reported inside it

TimeReportWhereRemark
Apr 12, 11:20 PM CDTFLASH FLOODMarianna, FLFLASH FLOODING GETTING WORSE IN SOUTHWEST JACKSON COUNTY AND NEAR MARIANNA. NUMEROUS ROADS FLOODED AND IMPASSIBLE.
Apr 13, 1:20 AM CDTHEAVY RAIN 11Cottondale, FLA REPORT OF AROUND 11 INCHES OF RAIN NEAR COTTONDALE... STORM TOTAL. VIA WMBB METEOROLOGIST ON SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 136 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 664 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
664 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WGUS52 KTAE 130204
FFWTAE
FLC063-130500-
/O.NEW.KTAE.FF.W.0004.150413T0204Z-150413T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
904 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL MIDNIGHT CDT

* AT 901 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING 
  IN WESTERN JACKSON COUNTY NEAR THE COTTONDALE AREA. HEAVY RAIN
  IS EXPECTED TO CONTINUE ACROSS THE WARNED AREA AND ADDITIONAL 
  FLASH FLOODING MAY DEVELOP. THIS FLASH FLOOD WARNING EXTENDS THE
  FLASH FLOOD WARNING PREVIOUSLY IN EFFECT. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MARIANNA...COTTONDALE...GREENWOOD...ALFORD...CAMPBELLTON...
  ROUND LAKE...BLUE SPRING...SIMSVILLE...KYNESVILLE...SILLS...
  ELLAVILLE...JACOBS...RIDGETOP...STAR...JACOB CITY...
  CHIPOLA TERRACE...COMPASS LAKE AND STEELE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3100 8545 3100 8520 3075 8511 3056 8522
      3057 8543 3078 8543 3079 8545

$$

1-WESTON
3 follow-up statements
032 
WGUS72 KTAE 130304
FFSTAE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1004 PM CDT SUN APR 12 2015

FLC063-130500-
/O.CON.KTAE.FF.W.0004.000000T0000Z-150413T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON FL-
1004 PM CDT SUN APR 12 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN JACKSON COUNTY...

AT 1001 PM CDT...LOCAL LAW ENFORCEMENT CONTINUED TO REPORT FLASH 
FLOODING IN WESTERN PARTS OF JACKSON COUNTY. NUMEROUS ROADS WERE 
BECOMING IMPASSIBLE. DOPPLER RADAR ESTIMATES UP TO NINE INCHES OF 
RAIN HAVE ALREADY FALLEN NEAR COTTONDALE AND INTERSTATE 10. FLASH 
FLOODING IS EXPECTED TO CONTINUE WITH ADDITIONAL HEAVY RAINFALL IN 
SOUTHWEST JACKSON COUNTY. RAINFALL RATES MAY BE AS HIGH AS 3 TO 4 
INCHES PER HOUR IN SPOTS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
MARIANNA...COTTONDALE...ALFORD...RIDGETOP...ROUND LAKE...STAR... 
SIMSVILLE...COMPASS LAKE...STEELE CITY AND KYNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3083 8545 3089 8531 3075 8511 3070 8514
      3056 8522 3057 8543 3078 8543 3079 8545

$$

08-LAMERS
255 
WGUS72 KTAE 130417
FFSTAE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1117 PM CDT SUN APR 12 2015

FLC063-130500-
/O.CON.KTAE.FF.W.0004.000000T0000Z-150413T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON FL-
1117 PM CDT SUN APR 12 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN JACKSON COUNTY...

AT 1115 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING WAS 
GETTING WORSE IN PARTS OF SOUTHWEST JACKSON COUNTY. NUMEROUS ROADS 
WERE BECOMING FLOODED AND IMPASSIBLE. DOPPLER RADAR ESTIMATES THAT 
UP TO TEN INCHES OF RAIN HAVE ALREADY FALLEN NEAR COTTONDALE AND 
INTERSTATE 10...AND RAINFALL RATES NEARBY CONTINUE TO BE AS HIGH AS 
3 TO 4 INCHES PER HOUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
MARIANNA...COTTONDALE...ALFORD...RIDGETOP...ROUND LAKE...STAR... 
SIMSVILLE...COMPASS LAKE...STEELE CITY AND KYNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3083 8545 3089 8531 3075 8511 3070 8514
      3056 8522 3057 8543 3078 8543 3079 8545

$$

08-LAMERS
241 
WGUS52 KTAE 130439
FFWTAE
FLC063-130900-
/O.EXT.KTAE.FF.W.0004.000000T0000Z-150413T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1139 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWEST AND CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 400 AM CDT

* AT 1137 PM CDT...LOCAL LAW ENFORCEMENT CONTINUED TO REPORT FLASH
  FLOODING ACROSS SOUTHWEST AND CENTRAL JACKSON COUNTY WITH NUMEROUS
  ROADS FLOODED AND IMPASSIBLE. WITH ADDITIONAL MODERATE TO HEAVY
  RAINFALL STILL OCCURRING...FLOOD WATERS WILL BE SLOW TO RECEDE AND
  FLOODING COULD GET WORSE IN SOME INSTANCES. THEREFORE...THE FLASH
  FLOOD WARNING HAS BEEN EXTENDED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MARIANNA...COTTONDALE...ALFORD...RIDGETOP...ROUND LAKE...STAR...
  SIMSVILLE...COMPASS LAKE...STEELE CITY AND KYNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3083 8545 3089 8531 3075 8511 3070 8514
      3056 8522 3057 8543 3078 8543 3079 8545

$$

08-LAMERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 8:06 PM CDT, 58 minutes earlier.

Area forecast discussion, Apr 12, 8:06 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
906 PM EDT SUN APR 12 2015

.NEAR TERM [THROUGH TONIGHT]...

HEAVY RAINFALL IS THE MAIN CONCERN TONIGHT. AN AREA OF RAIN HAS
SET UP ALONG THE STATIONARY FRONT IN SOUTHEAST ALABAMA AND THE
WESTERN PANHANDLE THIS EVENING. RADAR INDICATES THAT 4 TO 5 INCHES
OF RAIN HAVE FALLEN SO FAR IN WASHINGTON AND JACKSON COUNTIES.
HIGH REFLECTIVITIES WITH LITTLE LIGHTNING ACTIVITY ARE TYPICAL OF
HIGH RAINFALL RATES. WILL CONTINUE TO MONITOR THE FLOODING
CONCERNS. LOW TEMPS WILL BE IN THE UPPER 60S.

&&

.AVIATION...
[THROUGH 00Z TUESDAY]... CONDITIONS WILL BE VFR AND MVFR
OVERNIGHT. IFR IS EXPECTED DUE TO LOW CEILINGS AND FOG STARTING AT
08Z. HEAVY RAIN IS EXPECTED AT DHN OVERNIGHT. RAIN WILL BE
WIDESPREAD AT DHN, ABY AND ECP TOMORROW.

&&

.PREV DISCUSSION [401 PM EDT]...

.SHORT TERM [MONDAY THROUGH TUESDAY NIGHT]...
UNSETTLED CONDITIONS WILL PREVAIL THROUGH THE SHORT TERM AS A
SERIES OF UPPER LEVEL SHORTWAVES EMBEDDED WITHIN THE SUBTROPICAL
JET AFFECTS THE REGION. THE OVERALL COVERAGE OF RAINFALL IS
EXPECTED TO BE FAIRLY HIGH ACROSS THE AREA WITH DEEP MOISTURE IN
PLACE AND PWAT VALUES CONTINUING WELL ABOVE AVERAGE FOR THIS TIME
OF YEAR. SUFFICIENT INSTABILITY EXISTS FOR CONVECTION...ALTHOUGH
SEVERE WEATHER IS NOT EXPECTED WITH WIND FIELDS REMAINING
UNIMPRESSIVE. THE MAIN IMPACT TO THE AREA WILL BE LOCALIZED HEAVY
RAINFALL AMOUNTS. GIVEN THE DEEP MOISTURE IN PLACE...THUNDERSTORMS
WILL BE EFFICIENT RAINFALL PRODUCERS...AND SOME OF THE CAM
GUIDANCE RESPONDS WITH ISOLATED VERY HEAVY AMOUNTS.
HOWEVER...THERE IS A LARGE AMOUNT OF DISAGREEMENT WITH RESPECT TO
THE LOCATION AND EXACT TIMING OF THE HEAVIEST RAINFALL AMOUNTS.
THIS IS LIKELY DUE TO SUBTLE NATURE OF THE SHORTWAVES EMBEDDED
WITHIN THE SUBTROPICAL JET...WHICH CAN BE DIFFICULT TO FORECAST.
POPS WILL GENERALLY BE IN THE 50-70 PERCENT RANGE DURING THE DAY
AND 40-50 PERCENT AT NIGHT WITH OVERNIGHT LOWS WELL ABOVE AVERAGE
DUE TO ALL THE CLOUD COVER AND MOISTURE.

.LONG TERM [WEDNESDAY THROUGH SUNDAY]...
THE UNSETTLED EL NINO-ISH PATTERN MAY CONTINUE ALL THE WAY INTO
NEXT WEEKEND. ON THE HEMISPHERIC SCALE...THE SUBTROPICAL JET IS
VERY WELL DEFINED ALL THE WAY WEST OF HAWAII AND WILL CONTINUE TO
EXTEND EASTWARD ACROSS THE NORTHERN GULF. A SERIES OF WEAK UPPER
LEVEL DISTURBANCES EMBEDDED IN THIS FLOW WILL KEEP CLOUDS AND
ABOVE AVERAGE RAIN CHANCES AROUND THROUGH THE PERIOD. OVERNIGHT
LOWS ARE EXPECTED TO CONTINUE ABOVE AVERAGE WITH NEAR AVERAGE
DAYTIME HIGHS.

.MARINE...
IN GENERAL...RELATIVELY LIGHT WINDS AND LOW SEAS WILL
PREVAIL FOR THE NEXT SEVERAL DAYS.

.FIRE WEATHER...
THE WET PATTERN WILL CONTINUE THROUGH THE WEEK. WHILE AREAS MAY
NOT SEE A WETTING RAIN EACH DAY...MOST AREAS WILL HAVE A WETTING
RAIN SOMETIME OVER THE NEXT SEVERAL DAYS. MINIMUM RH VALUES WILL
REMAIN ABOVE 60 IN THE AFTERNOONS.

.HYDROLOGY...
ABOVE AVERAGE RAINFALL IS EXPECTED OVER THE NEXT WEEK WITH
AVERAGE TOTALS OF 3 TO 5 INCHES POSSIBLE OVER THE COURSE OF THE
WEEK...HIGHEST ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA.
AS IS TYPICALLY THE CASE WITH CONVECTION...LOCALIZED HIGHER
AMOUNTS ARE LIKELY. THESE AMOUNTS MAY FORCE SOME RIVERS INTO
ACTION OR EVEN MINOR FLOOD STAGE BY THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   69  80  68  83  69 /  60  60  40  50  30
PANAMA CITY   71  78  71  79  69 /  60  60  40  50  30
DOTHAN        67  79  66  82  66 /  70  70  50  60  30
ALBANY        66  79  67  84  66 /  60  70  50  60  30
VALDOSTA      67  82  67  84  67 /  50  70  40  60  30
CROSS CITY    69  82  68  83  68 /  30  60  40  40  30
APALACHICOLA  72  79  72  81  70 /  50  60  40  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WESTON
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...WESTON
MARINE...DVD
FIRE WEATHER...WESTON
HYDROLOGY...DVD

In the hours before

Local storm report, Apr 12, 7:22 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
822 PM EDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLASH FLOOD      CHIPLEY                 30.78N 85.54W
04/12/2015                   WASHINGTON         FL   LAW ENFORCEMENT

            SOME ROADS BEING BLOCKED OFF DUE TO FLOODING AROUND OLD
            BONIFAY ROAD AND MARTIN LUTHER KING ROAD...MAINLY NORTH
            OF HIGHWAY 90.

&&

DVD
Local storm report, Apr 12, 7:43 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HEAVY RAIN       KYNESVILLE              30.73N 85.35W
04/12/2015  M3.50 INCH       JACKSON            FL   PUBLIC

            SOCIAL MEDIA REPORT OF 3.50 INCHES OF RAIN IN KYNESVILLE.
            MOST OF THIS RAIN HAS FALLEN IN ABOUT 3 HOURS.

&&

DVD
Local storm report, Apr 12, 8:28 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 PM EDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     FLASH FLOOD      2 NNE COTTONDALE        30.83N 85.36W
04/12/2015                   JACKSON            FL   911 CALL CENTER

            ROAD IMPASSABLE DUE TO WATER AT BONNET POND RD AND
            HIGHWAY 231.

&&

WESTON
Local storm report, Apr 12, 8:37 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
937 PM EDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     FLASH FLOOD      W COTTONDALE            30.80N 85.38W
04/12/2015                   JACKSON            FL   911 CALL CENTER

            ROAD IMPASSABLE DUE TO WATER ON HIGHWAY 90 WEST OF
            COTTONDALE.

&&

WESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 11:35 PM CDTFlash Flood WatchTAEBay, Calhoun, Holmes, Jackson, Walton, Washington19 hr
Apr 13, 7:51 AM CDTSpecial Marine WarningTAE114 min
Apr 13, 11:24 AM CDTSpecial Marine WarningTAE96 min
Apr 13, 12:56 PM CDTSpecial Marine WarningTAE2 hr
Apr 13, 2:55 PM CDTSpecial Marine WarningTAE2 hr

Nearby

Flash Flood Warnings in Florida, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.